View Full Version : What Does No Sleepies Mean?
I overused visine for about 2 weeks and started having bad eye problems. I guess I disrupted the tear film or inflamed my eyes or something.
Since this started I have stopped having sleepies or eye crust in the mornings. I have a lot of mucus in my eyes that distorts my vision but I don't wake up with build-up anymore like I did when my eyes were healthy. I assume this is all related.
Anyone know what this means? What does it mean when you stop having sleepies? Goblet cell problems? Conjunctival (mine feels very weak)? I can't figure it out.
I am not sure, but I think that when you stop expelling mucous in the morning and you are a dry eye sufferer, that means it has become much more viscous and the eye cannot expel it on its own....you need to use products to get it out, adn even then it is not easy. Anyway, that is my experience, it might not apply in your case.
However, regarding the Visine drops-- please do not use them! they have been cited as cause of bad dry eye exacerbation and when it comes to dry eye these things are rarely reversible. If you are using it for redness, you might try addressing the redness with NSAIDS like Akular. They are helping the inflammation and very effectively removing redness as well.
I was using Visine when I was clueless about what to do with my dry eye, and I was in a very dark place. A doctor misdiagnosed me with severe allergy and prescribed Visine and antihistmaines by mouth and in the eye. That of course, was making me so much worse, but I was desperate and kept on following the treatment until my eyes were completely devastated. At that time I used to trust all doctors.
Now i know better. I never use visine or oral antihistamines...
Thanks a lot for the advice. Oh, believe me, I know all about visine NOW. I know never to touch the stuff but at the time that this happened I had no idea about eye care and just used it cause it was the only drops in the house. My eyes have not been right since and I've seen several doctors to no avail.
I haven't given up yet. You got me really scared now. Do you think my problem may be irreversible?? Sure does seem like it. I only overused them for about 2 weeks. I know that's a terrible thing to do to your eyes but do you think I can get better?
Oh dear! I did not mean to scare you at all! I am only cautioning you not to continue using the Visine drops because they may with long term use exacerbate your dry eye.
Of course with the proper drops you will get better! Like I did...i stopped using the wrong medications, switched to the right ones for me and surely feel so much better. I even nourish the hope that I might get rid of the dry eye altogether....one day.
So, cheer up and be methodical and patient with your treatment. That is the clue to getting better. I know it is hard to say that, because anxiety and fear are a part of this condition, but these emotions tend to fade away and give way to hope with time as you gain a better understanding of what works best for you.
There are great ideas and tips on this forum which you can discuss with your doctor and try. It is about not giving up, because I am only one of many examples of people who got much better than what they used to be when their problem started.
I understand, I feel a lot better now. Have you ever heard of dry eye causing ghosting that does not go away, even with artificial tears. I've been told by several ophthalmologists and even a cornea specialist that my corneas are fine yet I still have this terrible ghosting problem. Any ideas? ;}
It's interesting that you should mention those sleepie things... I've been thinking about them lately (bizarre I suppose... but oh well!)... wishing I had them BACK because the last time I had them was the morning of my lasik procedure when my eyes were last healthy... /sigh...
I had the same thing after my Lasik. I wondered about it too. Now they are back! Not in the amount they were pre-lasik, but I have them just the same. I think maybe it's a sign of how much my eyes have healed since then.
Just curious LasicLady...how long ago was your lasik??
wishing I had them BACK because the last time I had them was the morning of my lasik procedure when my eyes were last healthy... /sigh...
SAAG: I, too, have not had any "sleepies" (mucous) in my eyes since Lasik almost 10 years ago. It's as if this just zapped the process. I'm confident this is part of my dry eye problems.
I just wanted you and LasikLady know that there are others who notice this strange thing and wish we had it back. I am almost jealous when I hear people having to "pull the strings" out of their eyes. Not really, but I have none, zip, nada, zero. After this length of time, I'm sure I will not get this back. Lucy
I am almost jealous when I hear people having to "pull the strings" out of their eyes. Lucy
lol... isn't it crazy the kind of things our dry eyes make us envious of, huh?:o
It makes me chuckle...:)
the mucous strings are extremely painful and disturbing, the pain of a mucous filament is the worst thing next to the corneal erosions that I have experienced. I am envious that you do not have it!!!
and at the sme time I am happy for you...
Powered by vBulletin® Version 4.2.0 Copyright © 2013 vBulletin Solutions, Inc. All rights reserved.